Journal article icon

Journal article

Majorana spin-flip transitions in a magnetic trap

Abstract:

Atoms confined in a magnetic trap can escape by making spin-flip Majorana transitions due to a breakdown of the adiabatic approximation. Several papers have studied this process for atoms with spin $F = 1/2$ or $F= 1$. The present paper calculates the escape rate for atoms with spin $F > 1$. This problem has new features because the perturbation $\Delta T$ which allows atoms to escape satisfies a selection rule $\Delta F_z = 0, \pm 1, \pm 2$ and multi-step processes contribute in leading o...

Expand abstract
Publication status:
Published

Actions


Access Document


Publisher copy:
10.1103/PhysRevA.74.035401

Authors


More by this author
Institution:
University of Oxford
Department:
Oxford, MPLS, Physics, Theoretical Physics
Role:
Author
Journal:
PHYSICAL REVIEW A
Volume:
74
Issue:
3
Publication date:
2006-10-17
DOI:
EISSN:
1094-1622
ISSN:
1050-2947
URN:
uuid:593a6dd0-5bd5-45c1-b9e3-a032781f4101
Source identifiers:
21957
Local pid:
pubs:21957
Language:
English
Keywords:

Terms of use


Metrics


Views and Downloads






If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP